Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Why is my stool black?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3194 Questions
why is my stool black, it has been like this for about two weeiks. What are the possibilities?
Posted Tue, 11 Feb 2014 in Digestion and Bowels
Answered by Dr. Shafi Ullah Khan 59 minutes later
Brief Answer: Malena, Needs workup Detailed Answer: Good Day XXXX My name is Dr S Khan and i would like to help you know why your stools are black. Mr XXXXXXX i want you to know that color of stools black for two weeks at the age of 68 indicates a bleeding focus some where in upper gastro intestinal tract like stomach or small intestine. Simple iron medicines and diet rich in iron can also cause that but color change that persistent for two weeks is more likely due to some gastrointestinal bleeding. This is called melena and there are many possibilities for this. Like ulcers, fistulas,strongyloidiasis, hemorrhagic gastritis, liver cirrhosis, cardiac cirrhosis, XXXXXXX weiss tears , varices, and last but not the least neoplasms like polyps or colorectal Carcinomas. Age above 60 has a strong predisposition to malignancies with such presentation. SO i recommend seeking the help of gastroenterologists for some work up like endoscopies and some blood panels to assess the situation here.Its never normal when it comes to that presentation. Keep me posted and let me know what comes up. I will be keen to know. Mr XXXXXXX hope this answer finds you in good health. If you have any more queries please feel free to ask other wise please close the discussion and rate the answer as per your experience. Good luck and take some very good care of yourself. May the odds be ever in your favour. Regards Dr S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor